Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 79, NWS Boston/Norton, MA

July 17, 20244 counties in Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 17, 2024, 7:12 PM EDT for 4 counties in Massachusetts. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2024, 7:12 PM EDT (23:12 UTC)
Expired
Jul 17, 2024, 7:35 PM EDT
In force
23 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Essex County, MA, Middlesex County, MA, Suffolk County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 87 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 7:14 PM EDTTSTM WND DMG3 Nnw Chelmsford, MAIn North Chelmsford trees reported down on wires. Time estimated via radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 12:58 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 11.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2024-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2024-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1210 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

774 
WUUS51 KBOX 172312
SVRBOX
MAC009-017-025-027-180015-
/O.NEW.KBOX.SV.W.0079.240717T2312Z-240718T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
712 PM EDT Wed Jul 17 2024

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Essex County in northeastern Massachusetts...
  East central Worcester County in central Massachusetts...
  North central Suffolk County in eastern Massachusetts...
  Middlesex County in northeastern Massachusetts...

* Until 815 PM EDT.

* At 711 PM EDT, severe thunderstorms were located along a line
  extending from Dunstable to near Acton to Marlborough, moving east
  at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lowell, Cambridge, Lynn, Lawrence, Somerville, Framingham,
  Haverhill, Waltham, Malden, Medford, Revere, Peabody, Methuen,
  Arlington, Everett, Salem, Billerica, Beverly, Marlborough, and
  Woburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4287 7082 4283 7081 4281 7087 4282 7082
      4280 7079 4269 7072 4271 7060 4263 7053
      4241 7091 4233 7157 4252 7157 4270 7163
      4269 7128 4273 7123 4273 7117 4278 7117
      4282 7110 4281 7107 4287 7101 4289 7090
TIME...MOT...LOC 2311Z 270DEG 38KT 4269 7151 4253 7143 4234 7153 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KS
2 follow-up statements
660 
WWUS51 KBOX 172332
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
732 PM EDT Wed Jul 17 2024

MAC025-027-172341-
/O.CAN.KBOX.SV.W.0079.000000T0000Z-240718T0015Z/
Worcester MA-Suffolk MA-
732 PM EDT Wed Jul 17 2024

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WORCESTER AND
NORTH CENTRAL SUFFOLK COUNTIES IS CANCELLED...

The storms which prompted the warning have weakened and moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northeastern Massachusetts.

LAT...LON 4286 7085 4287 7082 4283 7081 4281 7087
      4280 7079 4269 7072 4271 7060 4263 7053
      4246 7088 4238 7140 4269 7143 4269 7128
      4273 7123 4273 7117 4278 7117 4281 7111
      4281 7107 4286 7102 4289 7090
TIME...MOT...LOC 2331Z 270DEG 38KT 4269 7124 4253 7116 4234 7126 

$$

MAC009-017-180015-
/O.CON.KBOX.SV.W.0079.000000T0000Z-240718T0015Z/
Essex MA-Middlesex MA-
732 PM EDT Wed Jul 17 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR ESSEX AND NORTHEASTERN MIDDLESEX COUNTIES...

At 731 PM EDT, severe thunderstorms were located along a line
extending from near Dracut to near Wilmington to near Weston, moving
east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lowell, Lynn, Lawrence, Haverhill, Waltham, Malden, Medford, Revere,
Peabody, Methuen, Arlington, Salem, Billerica, Beverly, Woburn,
Chelmsford, Andover, Lexington, Dracut, and Tewksbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4286 7085 4287 7082 4283 7081 4281 7087
      4280 7079 4269 7072 4271 7060 4263 7053
      4246 7088 4238 7140 4269 7143 4269 7128
      4273 7123 4273 7117 4278 7117 4281 7111
      4281 7107 4286 7102 4289 7090
TIME...MOT...LOC 2331Z 270DEG 38KT 4269 7124 4253 7116 4234 7126 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KS
806 
WWUS51 KBOX 172335
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
735 PM EDT Wed Jul 17 2024

MAC009-017-172345-
/O.CAN.KBOX.SV.W.0079.000000T0000Z-240718T0015Z/
Essex MA-Middlesex MA-
735 PM EDT Wed Jul 17 2024

...THE SEVERE THUNDERSTORM WARNING FOR ESSEX AND NORTHEASTERN
MIDDLESEX COUNTIES IS CANCELLED...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northeastern Massachusetts.

LAT...LON 4286 7085 4287 7082 4283 7081 4281 7087
      4280 7079 4269 7072 4271 7060 4263 7053
      4246 7088 4238 7140 4269 7143 4269 7128
      4273 7123 4273 7117 4278 7117 4281 7111
      4281 7107 4286 7102 4289 7090
TIME...MOT...LOC 2332Z 270DEG 38KT 4269 7122 4253 7114 4234 7124 

$$

KS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 6:50 PM EDT, 22 minutes earlier.

Area forecast discussion, Jul 17, 6:50 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
650 PM EDT Wed Jul 17 2024

.SYNOPSIS...
Scattered showers and thunderstorms will move across the region this
evening before weakening. A cold front moves into the region
Thursday bringing lower humidity away from the south coast. The
front moves offshore Thursday night with high pressure in control
Friday through the weekend. This brings seasonable temperatures and
comfortable humidity levels.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
650 PM update...

Bowing line segment moving through central MA with damaging
wind the main threat. Best low level lapse rates across central
and NE MA where highest risk of severe weather will be next 1-2
hours as line moves east into NE MA. Otherwise, expect a
weakening trend this evening as boundary layer cools and CIN
increases. However, still lots of convection upstream and
expect additional scattered showers and isolated t-storms
moving into the region overnight.

Previous discussion...

* Severe Thunderstorm Watch for CT and interior MA north and
  west of I-95

Storms are increasing in coverage across eastern NY along a pre-
frontal trough, and these storms will move west to east across
interior MA and CT through early evening. Low and mid level lapse
rates are muted but MLCAPES have increased to 1000 J/kg and further
destabilization is likely so expect storms to intensify during the
next few hours. Effective shear 35-40 kt which is more than
sufficient for storms to organize into line segments and clusters.
Damaging wind remains the primary threat, but latest CSU machine
learning guidance is indicating there is a low prob for a tornado.
Main focus for severe weather will be in the interior north and west
of I-95.

Convection should weaken as it approaches RI and SE MA after
00z given more stable marine layer and diminishing instability.
After midnight, another weak shortwave is forecast to track
south of SNE coast and may result in regeneration of showers
and embedded t- storms. Focus for convection overnight into Thu
morning will be over the coastal waters but northern extent may
reach along the south coast and Cape/Islands where instability
lingers through the night. The uncertainty will be how far north
showers and t-storms get.

Otherwise, cold front moves into northern and western MA toward
daybreak with lows dropping into the 60s here, but lows holding in
the low-mid 70s elsewhere with high humidity.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Thursday...

A few showers and isolated t-storms may linger into the
morning, especially SE MA and Cape/Islands ahead of the cold
front where 70+ dewpoints contribute to marginal instability.
The cold front is expected to eventually stall near the coastal
plain which will keep humid conditions along the south coast,
but gradually lowering dewpoints through the 60s and into the
upper 50s further in the interior during the afternoon which
will be a welcomed airmass change. Clouds will give way to
increasing sunshine from NW to SE during the morning and into
the afternoon with Cape Cod holding on to clouds the longest.
Still can't rule out an isolated shower in the afternoon along
the south coast where higher dewpoints pool. It will be warm
day but less heat than the last several days. 925 mb temps
20-22C support highs in the mid-upper 80s but with lowering
humidity, especially interior.

Thursday night...

The cold front will finally move off the coast with light
northerly flow bringing 50s dewpoints all the way to the south
coast. Mainly clear skies expected with lows dropping into the
mid-upper 50s across interior MA with low to mid 60s elsewhere.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Highlights

* Dry and quiet weather late this week through the weekend. Near
  seasonable temperatures and comfortable humidity levels.

* Turning more unsettled early next week with increasing humidity.

Given the convective threat this afternoon and evening have not
focused on extended term.

Friday through Sunday...

Stuck under somewhat cyclonic flow through this timeframe with a
deep trough over Ontario/Quebec and ridging over the Carolinas into
the Mid Atlantic. High pressure dominates the weather through this
timeframe. There are indications that a weak cold front slides in
late on Sat into Sun.

Dry and quiet weather through this period. There are some
indications that there could be spotty showers associated with the
cold front that slides in late Sat into early Sun. Not enough model
consensus to add at this point in time. For now NBM looks quite
reasonable. High temps will generally be in the 80s, though there
could be some low 90s across the Merrimack and CT Valley this
weekend.

Monday through Tuesday...

Flow turning more southwesterly during this timeframe in the upper
levels with a similar set up. Will have cyclonic flow with trough
over Quebec eastward and the ridge over the Carolinas/Mid Atlantic.
Hints that could have one or two shortwaves riding the ridge, likely
convective in nature, which could bring us more unsettled weather.
Frontal boundary will be nearby/overhead.

Unsettled during this timeframe as flow turns more southwesterly,
which will bring increasing moisture levels. Confidence quite low at
this point given convective details are tricky to time out at this
time range. For now the NBM slight chance to chances of precip
suffice. Did bump up our thunderstorm chances as NBM seemed a bit
low. High temps still in the 80s with increasing humidity levels.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Forecast Confidence Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

00z TAF update...

Tonight...Moderate confidence.

Line of strong to severe storms will move across northern and NE
MA through 01z. Otherwise, weakening convection this evening
approaching SE New Eng, but may see a regeneration of showers
and a few t-storms late tonight along the south coast. Areas of
MVFR-IFR stratus and patchy fog will impact the south coast and
Cape and Islands. But rest of area should remain VFR outside of
any convection.

Thursday...High confidence.

Areas of MVFR-IFR cigs likely impacting portions of RI and
eastern MA in the morning, but improving to VFR 14-16z except a
bit later over the Cape/Islands. VFR interior. A few showers or
a t-storm possible over Cape/Islands in the morning. NW wind
around 10 kt interior, with winds turning SW along the south
coast.

Thursday night...High confidence.

VFR. Light winds.

KBOS TAF...Moderate confidence in TAF.

Line of t-storms expected to impact the terminal 00-01z. Brief
gusts to 40 kt possible if storms hold together. A period of
MVFR cigs possible late tonight and Thu morning, otherwise VFR.

KBDL TAF...Moderate confidence in TAF.

A few additional showers or a t-storm may impact the terminal
through 03z.

Outlook /Friday through Monday/...

VFR.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Through Thursday night: High confidence.

Developing low level jet will bring an increase in SW winds over the
south coastal waters into this evening with gusts to 25 kt. Winds
diminish overnight into Thursday, then SW winds become NW then N Thu
night behind the front. Seas will peak up to 7 ft over south coastal
waters tonight with 5-6 ft seas lingering through Thu before slowly
subsiding Thu night. Areas of fog redeveloping tonight over southern
waters improving Thu afternoon. Showers and a few t-storms
developing overnight into Thu morning, especially southern waters.

Rip Currents...

A rip current statement is in effect into this evening and again
Thursday along south coastal beaches due to high risk for rip
currents. While winds diminish Thu, leftover 5-6 ft southerly swell
will result in dangerous rip currents.

Outlook /Friday through Monday/...

Friday: Winds less than 25 kt. Seas locally approaching 5 ft.

Friday Night through Monday: Winds less than 25 kt.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ002>004.
MA...Heat Advisory until 8 PM EDT this evening for MAZ003>007-
     010>021-026.
     High Risk for Rip Currents until 8 PM EDT this evening for
     MAZ020>024.
     High Risk for Rip Currents from Thursday morning through Thursday
     evening for MAZ020-021-023-024.
RI...Heat Advisory until 8 PM EDT this evening for RIZ001>007.
     High Risk for Rip Currents until 8 PM EDT this evening for
     RIZ006>008.
     High Risk for Rip Currents from Thursday morning through Thursday
     evening for RIZ006>008.
MARINE...Small Craft Advisory until 8 AM EDT Thursday for ANZ232.
     Small Craft Advisory until 8 PM EDT Thursday for ANZ235-237-
     254>256.

&&

SYNOPSIS...KJC/BL
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...BL
AVIATION...KJC/BL
MARINE...KJC/BL

In the hours before

Local storm report, Jul 17, 6:07 PM EDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
607 PM EDT Wed Jul 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     Tstm Wnd Dmg     Plainfield              42.52N 72.92W
07/17/2024                   Hampshire          MA   Trained Spotter

            In Plainfield tree reported down on car.
            Relayed via amateur radio.

0435 PM     Tstm Wnd Dmg     1 E Plainfield          42.52N 72.90W
07/17/2024                   Hampshire          MA   Law Enforcement

            In Plainfield tree reported down blocking
            the road. Relayed via amateur radio.

0437 PM     Tstm Wnd Dmg     1 N Cummington          42.47N 72.90W
07/17/2024                   Hampshire          MA   Law Enforcement

            In Cummington wires reported down. Relayed
            via amateur radio. Time estimated via radar.

0444 PM     Hail             Plainfield              42.52N 72.92W
07/17/2024  M0.75 Inch       Hampshire          MA   Trained Spotter

            3/4" in hail reported at Plainfield/Ashfield
            line. Relayed via amateur radio.

0453 PM     Tstm Wnd Dmg     3 NNE Huntington        42.28N 72.87W
07/17/2024                   Hampshire          MA   Law Enforcement

            In Huntington multiple trees reported down
            on wires. Relayed via amateur radio. Time
            estimated via radar.

0457 PM     Tstm Wnd Dmg     Huntington              42.23N 72.88W
07/17/2024                   Hampshire          MA   Law Enforcement

            In Huntington multiple trees reported down
            in roads and on wires around town. Time
            estimated via radar.

0500 PM     Tstm Wnd Dmg     1 SE Cummington         42.46N 72.89W
07/17/2024                   Hampshire          MA   Law Enforcement

            In Cummington wires reported down on Route
            9. Relayed via amateur radio.

0505 PM     Tstm Wnd Dmg     1 NNE Westhampton       42.31N 72.76W
07/17/2024                   Hampshire          MA   Law Enforcement

            In Westhampton multiple trees reported down
            blocking part of the road. Time estimated
            via radar. Relayed via amateur radio.

0505 PM     Tstm Wnd Dmg     Deerfield               42.55N 72.60W
07/17/2024                   Franklin           MA   Law Enforcement

            Multple trees reported down on roads in
            Deerfield. Relayed via amateur radio. Time
            estimated via radar.

0506 PM     Tstm Wnd Dmg     2 S Deerfield           42.52N 72.61W
07/17/2024                   Franklin           MA   Law Enforcement

            In South Deerfield a tree was reported down
            on a garage. Relayed via amateur radio. Time
            estimated via radar.

0511 PM     Tstm Wnd Dmg     Deerfield               42.55N 72.60W
07/17/2024                   Franklin           MA   Law Enforcement

            In Deerfield tree reported down blocking
            I-91 southbound, traffic stopped according
            to state police. Relayed via amateur radio.

0515 PM     Tstm Wnd Dmg     1 NNW Montague          42.55N 72.54W
07/17/2024                   Franklin           MA   Law Enforcement

            In Montague tree reported down in road.
            Relayed via amateur radio.

0515 PM     Tstm Wnd Dmg     Westhampton             42.30N 72.77W
07/17/2024                   Hampshire          MA   Law Enforcement

            In Westhampton multiple trees reported down
            across roads. Relayed via amateur radio.

0515 PM     Tstm Wnd Dmg     2 SSE Westhampton       42.27N 72.75W
07/17/2024                   Hampshire          MA   Law Enforcement

            In Westhampton tree reported down. Relayed
            via amateur radio.

0515 PM     Tstm Wnd Dmg     1 E Easthampton         42.27N 72.66W
07/17/2024                   Hampshire          MA   Fire Dept/Rescue

            In Easthampton power lines reported down.
            Relayed via amateur radio.

0515 PM     Tstm Wnd Dmg     2 WNW Easthampton       42.28N 72.72W
07/17/2024                   Hampshire          MA   Public

            In Easthampton multiple trees and power
            lines reported down via DPW.

0530 PM     Tstm Wnd Dmg     1 SW South Hadley       42.26N 72.58W
07/17/2024                   Hampshire          MA   Fire Dept/Rescue

            In South Hadley a tree was reported to have
            damaged the back of a house. Relayed via
            amateur radio.

0530 PM     Tstm Wnd Dmg     2 SW South Hadley       42.24N 72.60W
07/17/2024                   Hampshire          MA   Law Enforcement

            In South Hadley tree reported down. Relayed
            via amateur radio. Time estimated via radar.

0530 PM     Hail             South Hadley            42.27N 72.57W
07/17/2024  M0.25 Inch       Hampshire          MA   Trained Spotter

            In South Hadley pea sized hail was reported.

0535 PM     Tstm Wnd Dmg     1 ESE Hatfield          42.37N 72.60W
07/17/2024                   Hampshire          MA   Law Enforcement

            In Hatfield tree reported down. Relayed via
            amateur radio.

0545 PM     Tstm Wnd Dmg     1 SW Belchertown        42.26N 72.42W
07/17/2024                   Hampshire          MA   Fire Dept/Rescue

            In Belchertown wires reported down. Relayed
            via amateur radio.

0550 PM     Tstm Wnd Dmg     1 SW South Hadley       42.26N 72.58W
07/17/2024                   Hampshire          MA   Amateur Radio

            In Hardwick a tree was reported down. Time
            estimated via radar.

&&
Special weather statement, Jul 17, 6:11 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Boston/Norton MA
611 PM EDT Wed Jul 17 2024

MAZ004-005-011>013-026-172315-
Northwest Middlesex County MA-Southern Worcester MA-
Western Norfolk MA-Central Middlesex County MA-Eastern Hampden MA-
Northern Worcester MA-
611 PM EDT Wed Jul 17 2024

...Strong thunderstorms will impact portions of Worcester, west
central Norfolk, central Middlesex and eastern Hampden Counties
through 715 PM EDT
...

At 609 PM EDT, Doppler radar was tracking thunderstorms with heavy
rainfall along a line extending from near Gardner to Brookfield.
Movement was east at 25 mph.

HAZARD...Minor flooding.

SOURCE...Radar indicated.

IMPACT...Minor nuisance flooding of typically flood prone areas.

Locations impacted include...
Worcester, Lowell, Framingham, Leominster, Fitchburg, Marlborough,
Shrewsbury, Chelmsford, Dracut, Milford, Westford, Acton, Gardner,
Hudson, Westborough, Grafton, Concord, Sudbury, Holden, and Ashland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western, central and northeastern Massachusetts.

&&

LAT...LON 4270 7132 4213 7144 4211 7218 4267 7207
      4271 7187
TIME...MOT...LOC 2209Z 260DEG 22KT 4262 7200 4220 7208

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

Belk
Local storm report, Jul 17, 6:20 PM EDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
620 PM EDT Wed Jul 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     Tstm Wnd Dmg     1 SW Greenfield         42.58N 72.62W
07/17/2024                   Franklin           MA   Trained Spotter

            In Greenfield trees reported down. Call
            received from spotter. Time estimated from
            radar.

&&

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:01 PM EDTTornado WarningBOXFranklin, Hampshire, Worcester15 min
Jul 16, 8:11 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Worcester34 min
Jul 16, 8:32 PM EDTSevere Thunderstorm WarningBOXEssex, Hampden, Hampshire, Middlesex, Norfolk, Suffolk and 1 more43 min
Jul 16, 9:10 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Suffolk, Worcester15 min
Jul 16, 9:15 PM EDTSpecial Marine WarningBOX60 min
Jul 17, 3:20 AM EDTRip Current StatementBOXBarnstable, Bristol, Dukes, Nantucket, Plymouth17 hr
Jul 17, 3:39 PM EDTRip Current StatementBOXBristol, Dukes, Nantucket, Plymouth28 hr
Jul 17, 4:13 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire62 min
Jul 17, 4:47 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire58 min
Jul 17, 5:05 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire25 min
Jul 17, 5:26 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester64 min
Jul 17, 6:11 PM EDTSpecial Weather StatementBOXMiddlesex, Worcester64 min
Jul 17, 6:23 PM EDTSevere Thunderstorm WarningBOXHampden, Middlesex, Worcester67 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.